Doctors Lounge - Oncology AnswersBack to Oncology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/21/2017.
Forum Name: Ovarian Cancer
Question: Ovarian Cancer Reoccurrence?
|gregdrac - Wed Dec 14, 2005 9:32 am||
Here are the facts: My wife first had ovarian cancer in 1989 and underwent a complete hysterectomy at that time. It came back in 1991. Since then, her CA-125 tests have been fine. For the past year, she has had health issues, including a bleeding ulcer. Now, she has lumps on both legs between the knee and the ankle. On one leg, the lumps feel that like they are on the bone. On the other leg, they feel more like in the tissue. She is experiencing leg pain that is often severe in nature, as well as daily excruciating headaches (since she has had for the past 30+ years). She has not had a CA-125 for about 18 months but she complains of no energy and general pain everywhere. She was checked for lupus, which was negative. However, her sed rate was quite elevated - near 100. She is going to have a biopsy for temporal arteritis. Although she is somewhat in denial, her mother had an increased sed rate and was treated for temporal arteritis .... until it was discovered that it was actually a reoccurrence of lung cancer and she died a few months after the cancer diagnosis.
My question/concern......could these symptoms, along with the sed rate issue, all be related to a reoccurrence of her ovarian cancer? Should we explore that issue before temporal arteritis?
Thanks for thoughts/suggetions/help.
|Theresa Jones, RN - Tue Jan 03, 2006 7:28 am||
An elevated sed rate is not specific to any one condition but of course may indicate an underlying problem. Conditions that may cause elevations are rheumatoid arthritis, lupus (which in her case has already been ruled out), blood malignancies, cancers that have metastasized to other areas of the body such as the lung, kidneys, breast, colon, etc. Has she experienced any signs and symptoms associated with Ovarian Cancer such as bloating, a feeling of fullness, gas, frequent or urgent urination, nausea, indigestion, constipation, diarrhea, fatigue, backaches, etc.? The CA 125 should certainly be repeated. Temporal Arteritis typically causes headaches but also there are other symptoms present. Visual disturbances, pain and stiffness, jaw pain, etc. etc. It would not be that difficult for both conditions to be explored simultaneously. I would strongly suggest that inquiry at the very least about a repeat CA 125. (18 months is a significant amount of time for this to not be completed).
Theresa Jones, RN
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.